North Dakota, 2006Funnel Cloud in North Dakota, August 24, 2006
August 24, 2006 · NWS BIS · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 24, 8:08 AM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 24, 8:08 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
908 AM CDT THU AUG 24 2006
.UPDATE...
BASED ON A QUICK LOOK AT QPF PROGS AND CURRENT RADAR TRENDS HAVE
POSTED A FLASH FLOOD WATCH FOR TODAY IN THE NORTHWEST AND CENTRAL.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON FOR
NDZ001-NDZ002-NDZ003-NDZ004-NDZ005-NDZ009-NDZ010-NDZ011-NDZ012-
NDZ013-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022-NDZ023-NDZ025-
NDZ034-NDZ035-NDZ036-NDZ037-NDZ047-NDZ048-NDZ050-NDZ051.
&&
LEBLANG
Hazardous weather outlook, Aug 24, 3:22 AM CST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
422 AM CDT THU AUG 24 2006
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
422 AM CDT THU AUG 24 2006 /322 AM MDT THU AUG 24 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL SPREAD FROM WESTERN INTO CENTRAL NORTH DAKOTA
TODAY...THEN END FROM THE WEST TONIGHT. SOME OF THE THUNDERSTORMS
COULD BE SEVERE WITH HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.
In the hours before
Local storm report, Aug 24, 12:19 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
119 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL LINCOLN 46.77N 100.70W
08/24/2006 E1.25 INCH BURLEIGH ND BROADCAST MEDIA
MANY STONES WERE PEA TO MARBLE SIZE WITH A FEW STONES OF
QUARTER AND HALF DOLLAR SIZE. REPORTED BY HUTCH JOHNSON
OF KXMB-TV
&&
VJENSENLocal storm report, Aug 24, 12:35 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
135 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 3 SE STANTON 47.29N 101.34W
08/24/2006 E4.00 INCH MERCER ND PUBLIC
SEVERE SIZE HAIL LASTED UNTIL 1100 AM CDT. LARGEST STONES
GRAPEFRUIT SIZE. MANY VEHICLES DESTROYED. BUILDING
SEVERELY DAMAGED. REPORT FROM GREAT RIVER ENERGY PLANT.
&&
LATE REPORT. NOTIFIED THROUGH LOCAL MEDIA. FOLLOW UP CALLS PLACED TO
GREAT RIVER ENERGY PLANT.
VJENSENLocal storm report, Aug 24, 12:39 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
139 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM FUNNEL CLOUD 12 NW GARRISON 47.78N 101.61W
08/24/2006 MCLEAN ND LAW ENFORCEMENT
&&
VJENSENLocal storm report, Aug 24, 1:25 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
225 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLOOD BEULAH 47.27N 101.77W
08/24/2006 MERCER ND LAW ENFORCEMENT
FLOODING OF LOW LYING AREAS HAS BEEN REPORTED FROM BEULAH
TO HAZEN
&&
VJENSENLocal storm report, Aug 24, 1:26 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
226 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST WASHBURN 47.29N 101.03W
08/24/2006 E60 MPH MCLEAN ND LAW ENFORCEMENT
&&
VJENSENLocal storm report, Aug 24, 1:27 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
227 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST GARRISON 47.65N 101.42W
08/24/2006 E60 MPH MCLEAN ND TRAINED SPOTTER
&&
VJENSENFunnel Cloud, Burleigh
- When
- August 24, 1:28 PM CST to 1:29 PM CST
- Where
- Burleigh County, 7 mi NNE of Bismarck
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.977, -100.469 (the zone’s center; the record gives no point)
Funnel cloud was observed to last one minute before dissipating.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, August 24, 20061 death · 39 injured · $151 million · F3 · 106 events
- Tornado in South Dakota, August 24, 20062 injured · $15 million · F3 · 1 event
- Flash Flood in New Mexico, August 24, 20062 deaths · 1 event
- Tornado in South Dakota, August 24, 20061 injured · F3 · 1 event
- Tornado in South Dakota, August 24, 2006$2.0 million · F2 · 1 event
- Tornado in North Dakota, August 24, 2006$200,000 · F2 · 1 event
- Hail and Damaging Winds in Wisconsin, August 24, 2006$1.5 million · 2.75 in hail · 17 events
- Tornado in South Dakota, August 24, 2006F2 · 1 event
- Tornado in South Dakota, August 24, 2006F2 · 1 event
- Damaging Wind in North Dakota, August 24, 2006$675,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Illinois, August 24, 2006$294,000 · 50 kt wind · 8 events
- Hail in North Dakota, August 24, 2006$350,000 · 2.5 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528643.